Volume 2, issue 1 (2002)

Download this article
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Thin position for a connected sum of small knots

Yo’av Rieck and Eric Sedgwick

Algebraic & Geometric Topology 2 (2002) 297–309

arXiv: math.GT/0205125

Abstract

We show that every thin position for a connected sum of small knots is obtained in an obvious way: place each summand in thin position so that no two summands intersect the same level surface, then connect the lowest minimum of each summand to the highest maximum of the adjacent summand below.

Keywords
3–manifold, connected sum of knots, thin position
Mathematical Subject Classification 2000
Primary: 57M25
Secondary: 57M27
References
Forward citations
Publication
Received: 7 January 2002
Accepted: 6 March 2002
Published: 24 April 2002
Authors
Yo’av Rieck
Department of Mathematics
Nara Women’s University
Kitauoya Nishimachi
Nara 630-8506
Japan
Department of Mathematics
University of Arkansas
Fayetteville, AR 72701
USA
Eric Sedgwick
DePaul University
Department of Computer Science
243 S. Wabash Ave. - Suite 401
Chicago, IL 60604
USA